Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 273, NWS Shreveport, LA

June 30, 2011Bienville Parish, Claiborne Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 30, 2011, 2:54 PM CDT for Bienville Parish, Claiborne Parish, Louisiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2011, 2:54 PM CDT (19:54 UTC)
Expired
Jun 30, 2011, 3:45 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Claiborne Parish, LA

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:00 PM CDTHAIL 0.751 Ne Arcadia, LAJUST NORTH OF I-20 ON HWY 151.
Jun 30, 3:20 PM CDTTSTM WND DMGTaylor, LATREES DOWN IN TAYLOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS54 KSHV 301954
SVRSHV
LAC013-027-302045-
/O.NEW.KSHV.SV.W.0273.110630T1954Z-110630T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTH CENTRAL CLAIBORNE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 345 PM CDT

* AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ARCADIA...OR 15 MILES WEST
  OF GRAMBLING...AND MOVING WEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GIBSLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3241 9288 3239 9313 3261 9318 3267 9318
      3266 9288
TIME...MOT...LOC 1953Z 085DEG 12KT 3256 9299

$$

15
1 follow-up statement
919 
WWUS54 KSHV 302030
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT THU JUN 30 2011

LAC027-302039-
/O.CAN.KSHV.SV.W.0273.000000T0000Z-110630T2045Z/
CLAIBORNE LA-
330 PM CDT THU JUN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR CLAIBORNE PARISH IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED SOUTHERN CLAIBORNE PARISH.

LAT...LON 3239 9313 3256 9317 3258 9317 3258 9304
      3240 9303
TIME...MOT...LOC 2029Z 069DEG 13KT 3251 9314

$$

LAC013-302045-
/O.CON.KSHV.SV.W.0273.000000T0000Z-110630T2045Z/
BIENVILLE LA-
330 PM CDT THU JUN 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR BIENVILLE PARISH...

AT 330 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR ADA...OR 12 MILES SOUTHEAST OF MINDEN...MOVING WEST SOUTHWEST AT 
15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAILES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3239 9313 3256 9317 3258 9317 3258 9304
      3240 9303
TIME...MOT...LOC 2029Z 069DEG 13KT 3251 9314

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:36 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 30, 10:36 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 AM CDT THU JUN 30 2011

.DISCUSSION...

TEMPERATURES CURRENTLY RUNNING ABOUT THE SAME AS WEDNESDAY...EXCEPT
SOMEWHAT HIGHER IN THE NORTHERN MOST AREAS. THINK 99 TO AROUND 102
SHOULD HOLD FOR HIGHS. DEWPOINTS RUNNING ABOUT THE SAME OR SLIGHTLY
LOWER...SO HEAT INDICES SHOULD TOP OUT AROUND 105 OR JUST BELOW MOST
LOCATIONS AGAIN BEFORE MIXING KICKS AROUND 3 PM.

FORECAST ON TRACK...SO NO CHANGES AT THIS TIME.

&&

.AVIATION...
GENERALLY QUIET WEATHER IS EXPECTED THROUGH THE 18Z TAF CYCLE AS A
STRONG UPPER LEVEL RIDGE REMAINS FIRMLY IN PLACE ACROSS THE SRN
PLAINS. VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE PERIOD
WITH ONLY A FEW HIGH BASED CU DURING THE AFTERNOON HOURS. WIND
SPEEDS SHOULD REMAIN BELOW 10 KTS AND MAY BE SOMEWHAT VARIABLE IN
DIRECTION BEFORE GENERALLY BECOMING S-SE ACROSS THE AREA BY 31/18Z.
/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV 101  76 100  75  99 /  10  10  10  10  10
MLU  99  73 100  72 100 /  10  10  10  10  10
DEQ  98  73  98  71 100 /   0   0  10  10  10
TXK  99  74 100  73  99 /   0   0  10  10  10
ELD  99  73  99  70 100 /   0   0  10  10  10
TYR 102  76 101  75  98 /  10  10  10  10  10
GGG 101  76 101  75  99 /  10  10  10  10  10
LFK  99  75  98  74  97 /  10  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Jun 30, 11:57 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT THU JUN 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1157 AM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 30, 2:33 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT THU JUN 30 2011

OKZ077-302015-
MCCURTAIN-
233 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...

AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF COVE...OR 24 MILES
SOUTHWEST OF MENA...MOVING SOUTH SOUTHEAST AT 5 MPH. THIS STORM WILL
REMAIN ALONG THE EASTERN SHORES OF BROKEN BOW LAKE.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

15
Special weather statement, Jun 30, 2:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT THU JUN 30 2011

LAZ003-004-302030-
CLAIBORNE-WEBSTER-
242 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIXIE INN...MINDEN AND SIBLEY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HOMER...JUST
NORTH OF HIGHWAY 79 NEAR THE WEBSTER...CLAIBORNE PARISH LINE...AND
MOVING SOUTHWEST AT 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:20 PM CDTSevere Thunderstorm WarningSHVBienville, Webster55 min
Jun 30, 4:40 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster65 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.